MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365987
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 824092n, medical device expiration date: 2019-10-31, device manufacture date: 2018-08-28.Medical device lot #: 822855n, medical device expiration date: 2019-10-31, device manufacture date: 2018-08-16.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd microtainer® pst¿ tubes with lh (lithium heparin) clotted and patients had to be redrawn.There were multiple lots involved in this incident.Lot# 824092n was reported to have 1 occurrence, and lot# 822855n was reported to have 1 occurrence.
 
Additional Manufacturer Narrative
H.6.Investigation: investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Fifty (50) retention samples from the bd inventory for lots 822855n and 824092n were evaluated with acceptable results, no issues were observed as all retain samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the retain samples, the customer¿s indicated failure mode for clotting with the incident lots was not observed as all samples met the required specifications.Root cause description: based on the investigation, a root cause could not be determined.The retain product was found to be in conformance and meet release specifications.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key8219364
Report Number2618282-2018-00087
Device Sequence Number18901147
Product Code JKA
UDI-Device Identifier50382903659871
UDI-Public50382903659871
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number365987
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;